Flash Flood, Douglas
- When
- July 26, 4:45 PM MST to 6:00 PM MST
- Where
- Douglas County, 4.84 mi N of Westcreek
- Cause
- Heavy Rain / Burn Area
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.220, -105.170
Heavy rain in the Hayman burn area caused localized flash flooding in southwest Douglas County. 25 inches, caused partial washouts in the North Rainbow Falls subdivision.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Heavy rain in the Hayman burn area caused localized flash flooding in southwest Douglas County. Heavy rain, up to 1.25 inches, caused partial washouts in the North Rainbow Falls subdivision.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 26, 2:30 PM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION... NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT THU JUL 26 2007 ...CORRECTED TO ADD FLASH FLOOD WATCH TO HAZARD LINE... .SHORT TERM...MORNING CONVECTION ACROSS FAR EASTERN PLAINS ASSOCIATED WITH WEAK DEFORMATION AREA HAS HINDERED THE DEVELOPMENT OF CONVECTION ACROSS REMAINDER OF THE AREA. STORMS HAVE BEEN DEVELOPING OVER THE HIGH COUNTRY...PARTICULARLY EAST OF CONTINENTAL DIVIDE. LATEST SURFACE ANALYSIS HAS SHOWN FRONT MOVED ACROSS PLAINS IN THE PAST FEW HOURS. PLATTEVILLE PROFILER INDICATING NORTHEAST WINDS TO AROUND 700 MB WHICH HAS BEEN AIDING THE STORM DEVELOPMENT IN THE HIGH COUNTRY. MODELS SHOW DECENT QG ASCENT ACROSS AREA THIS EVENING...WHICH SHOULD HELP INITIATE MORE CONVECTION...ESPECIALLY ALONG THE FRONT RANGE AS IT INTERACTS WITH UPSLOPE FLOW. THIS ALSO NOTED IN THE MODEL QPF. WILL BOOST THE POPS TO LIKELY FOR THE FRONT RANGE AREAS FOR THIS EVENING. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR FOOTHILLS AND PALMER DIVIDE AS STORMS WILL BE SLOW MOVING AND COULD DUMP SOME HEAVY RAIN IN LOCALIZED AREAS. DECIDED TO HOLD OFF ON EXTENDING WATCH TO URBAN CORRIDOR...UNSURE OF THE EXTENT OF THE AREA OF HEAVY RAIN AND MAY END UP BEING LOCALIZED. STRONGER CONVECTION TO PERSIST UNTIL MIDNIGHT...THEN TAPER OFF AS AIRMASS STABILIZES AND QG ASCENT WEAKENS. STILL POTENTIAL FOR SHOWERS OVERNIGHT AND INTO MORNING HOURS FRIDAY AS THERE STILL REMAINS SOME QG ASCENT AROUND. LOOKS MORE LIKE SHOWERS RATHER THAN THUNDER DUE TO MORE STABLE AIRMASS. MODELS SHOW ANOTHER SURGE ACROSS PLAINS AROUND 09Z WHICH SHOULD REINFORCE UPSLOPE FLOW AND AID IN KEEPING SHOWERS GOING. SO HIGHER POPS ACROSS PLAINS...AND LOWER POPS MOUNTAINS. THERE IS THE POTENTIAL FOR LOW CLOUDS AND FOG WITH THIS SURGE...BUT LOOKS TO BE ENOUGH SHOWERS AROUND TO LIMIT DEVELOPMENT. LATEST 18Z NAM RUN PAINTS WIDESPREAD QPF ACROSS AREA DURING THE AFTERNOON... CONCENTRATED ALONG FOOTHILLS AND URBAN CORRIDOR. COULD BE A BIT OVERDONE...ESPECIALLY ACROSS PLAINS AS MORNING SURGE WILL BRING IN COOLER AIR WHICH MAY CAP THINGS A BIT AND LIMIT RAINFALL. WILL KEEP THE CURRENT POPS GOING...LOWEST MOUNTAIN VALLEYS. POPS MAY NEED TO BE INCREASED ALONG FOOTHILLS IN UPSLOPE IS STRONGER THAN ANTICIPATED. GUIDANCE SHOWING HIGHS ON FRIDAY IN THE LOW 70S ACROSS THE PLAINS...WILL SHAVE A FEW DEGREES OF CURRENT TEMPERATURE GRIDS. .LONG TERM...FOR FRIDAY NIGHT AND SATURDAY...THE UPPER RIDGE IS PROGGED TO BE OVER NV/UT WITH A WEAK NWLY FLOW OVR CO. FOR FRIDAY NIGHT THE FRONT WILL BE SETTLED ALONG THE ERN FOOTHILLS AND PALMER DIVIDE AS WILL THE BOULDARY LYR THETA-E RIDGE. PW VALUES REMAIN HIGH...IN EXCESS OF 1.25 INCHES...WITH THE STORM MOTION UNDER 5 KTS. HEAVY RAIN PRODUCING TSTMS WILL CONTINUE TO BE THE MAIN THREAT. THE MDLS SHOW A WEAK DISTURBANCE EMBEDDED IN THE FLOW AS WELL..SO SOME NOCTURNAL SHOWERS/TSTMS A POSSIBILITY. FOR SATURDAY...THE AMS IS PROGGED TO RMN MOIST WITH FCST SOUNDINGS INDICATING PW VALUES OVER ONE INCH. IT WILL BE WARMER TOO WITH CAPES PROGGED TO BE FM 1200-1400 J/KG SAT AFTN. SEE NO REASON TO CHANGE THE SCT POPS I INHERITED IN THE GRIDS. SATURDAY NIGHT INTO SUNDAY...A DRIER NLY FLOW ALOFT WILL BE OVER CO WITH THE RIDGE AMPLIFYING OVER THE WEST. STILL ENOUGH MOISTURE COUPLED WITH AFTN INSTBY FOR AFTN/EVNG TSTSM DURING THE AFTN/EVNG. AREAS MOST FAVORED FOR TSTMS ON SUNDAY WILL BE ACRS SRN AND WRN PORTIONS OF THE CWFA. FOR NEXT WEAK A BROAD ILL DEFINED RIDGE WILL STRETCH FM THE FOUR CORNER AREA INTO THE MID WEST. THE PLUME OF SUBTROPICAL MOISTURE UNDER THE RIDGE SEEMS TO REMAIN IN THE VICINITY OF CO THROUGH THE PD FOR THE CONTINUED POTENTIAL FOR TSTMS EACH AFTN AND EVENING. NOTHING CHANGES FOR THURSDAY SO WILL EXTEND THIS TREND FOR ONE MORE DAY. .AVIATION...SCATTERED THUNDERSTORMS COULD STILL AFFECT DIA THROUGH 06Z. THE STORMS COULD PRODUCE HEAVY RAIN WITH POTENTIAL MVFR CEILINGS/VISIBILITIES. STORM CHANCES DECREASE AFTER 06Z...THOUGH SCATTERED RAIN SHOWERS POSSIBLE. MAY BRIEFLY SEE MVFR CEILINGS AND/OR VISIBILITIES IN THE HEAVIER SHOWERS. THUNDERSTORM CHANCES INCREASE AFTER 18Z FRIDAY...WITH POTENTIAL FOR HEAVY RAIN AND POSSIBLE MVFR CEILINGS/VISIBILITIES. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MIDNIGHT FOR FOOTHILLS AND PALMER DIVIDE..ZONES 35..36 AND 41. && D-L/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT THU JUL 26 2007 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT THU JUL 26 2007 FLASH FLOOD WATCH THROUGH THIS EVENING FOR FOOTHILLS AND PALMER DIVIDE THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. ACROSS THE PLAINS... THE ONGOING SHOWERS AND THUNDERSTORMS EAST OF A BRIGGSDALE TO KIOWA LINE WILL SLOWLY MOVE EAST. FURTHER STORM DEVELOPMENT ACROSS THE REMAINDER OF THE PLAINS MAY BE DELAYED UNTIL MID AFTERNOON. THERE IS A THREAT OF HEAVY RAIN AND POSSIBLE FLOODING WITH THE STORMS... ESPECIALLY ALONG THE FOOTHILLS WHERE THE STORMS WILL BE SLOW MOVING OR NEARLY STATIONARY. A FEW OF THE STORMS COULD PRODUCE 3 INCHES OF RAINFALL OVER A FEW HOURS. SMALL HAIL IS ALSO POSSIBLE WITH SOME OF THE STORMS. THE HAYMAN BURN AREA OF DOUGLAS AND JEFFERSON COUNTIES AND THE OVERLAND BURN AREA OF BOULDER COUNTY WILL BE THE MOST SUSCEPTIBLE TO FLASH FLOODING...WITH THE POTENTIAL FOR ROCK AND MUD SLIDES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FORECAST AREA AREAS FRIDAY AND SATURDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND FOOTHILLS THROUGH THE MIDDLE OF NEXT WEEK WITH ONLY A SLIGHT CHANCE OF STORMS OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... REPORTS OF HEAVY RAIN AND ANY FLOODING WILL BE GREATLY APPRECIATED. D-L/FMC
The Denver radar (KFTG), 83 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48935.